Jump to content

passion: Continuing to suffer with akathisia


passion

Recommended Posts

Hi....I am new to this forum. I have been a member of BenzoBuddies for about 2 years. I have a long history of benzo use and Ambien/Lunesta use. I have fibromyalgia and doctors felt this option was safe and non-threatening. I have also taken Amitriptyline in large doses (?) can't remember how much. Also anti-depressants off and on. I c/t'ed off Ativan and Ambien 10/2012.  I have been struggling with akathisia for almost 2 years as well as tinnitus (10 months.) I am getting so much grieve from friends, etc that I should "move" on. It's so difficult. I do many things on a daily basis and I am extremely active. I am desperate to know how others cope with this horrendous symptom. 

Link to comment
  • Moderator Emeritus

Welcome passion,

I'm sorry to hear you are still experiencing akathisia after 2 years.  I know how awful that symptom is, I've had it myself.  Are you getting it every day?  Is there any pattern to when you experience it?  Have you noticed that anything makes it worse, some people find its made worse by certain foods or activities.

 

For me it started to reduce and go away when I cut most sugar and sweet foods out of my diet.

 

Are you taking any medications at the moment?  If we could have a few more details of your drug and withdrawal history, that would help.  It sounds like your nervous system may have become sensitized by years of poly drugging and changes.

 

Could I ask you to put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Many of us here have struggled with akathisia and I'm sure others will chime in and offer some support or suggestions.  We also have a topic on it here:

 

http://survivingantidepressants.org/index.php?/topic/7029-blog-my-akathisia-experience/

 

and here:   http://survivingantidepressants.org/index.php?/topic/32-akathisia-vs-restlessness-anxiety-agitation/

 

Petunia

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Welcome, Passion. I'm so sorry you are suffering akathisia. I have had it since a much-too-fast (6 weeks) taper off of Zoloft at the end of July. It is present to some degree with me all the time, and I have not found anything that makes it better. As Petunia said, I do not eat sugar or consume caffeine. It does seem to me like the severity is not quite as bad since the bad 6-month flare-up I had. Right at this time, I'm thinking time is the key factor (with everyone being different), but I am also open to ideas from anyone else here. Do you mainly suffer from the physical symptoms, or do you suffer the psychological symptoms as well (agitation, impulsiveness, suicide ideation, etc.)? I have both. "Move on"? Seriously?! If the people who tell you this could walk in your shoes for one day, they would crumble!! Good luck in your recovery. I hope you find some answers here!

Zoloft 100 mg. daily for Chronic Fatigue Syndrome since Oct. 1994 / Synthroid 88 mcg. daily / Supplements: Neptune Krill Oil-1,000 mg. twice daily/Astaxanthin 10 mg. twice daily/Ubiquinol 100 mg. twice daily (These 3 have allowed me to discontinue (approved by doctor) bp meds I was on. Calcium Citrate 500 mg. daily/Vitamin D3 2,400 iu daily/K2 (MK7) 100 mcg daily (osteopenia and fam. hist. of severe osteoporosis). Stress B Complex (1/2 dose)/Quercetin (for allergies/asthma)/Magnesium (400 mg. oral glycinate and about 50 mg. magnesium chloride spray oil a day, divided throughout day).

Tapered Zoloft about 6 wks. Totally off since the end of July (25-29, 2014). 3 wks. vertigo at end of taper, then 3-4 wks. OK, followed by withdrawal symptoms increasing in severity (nausea, gastric disturbances, loss of appetite, insomnia, restlessness, jitters, anxiety, agitation--jumping out of my skin--possible akathisia?) Seem to have paradoxical reactions to everything new, even Vitamin C. Severity of akathisia comes and goes, but is constant to some degree. Hard to leave house, and cannot be home alone. (Retired)

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy